Wyoming, 2008Winter Storm in Wyoming, February 7 to 8, 2008
February 7 to 8, 2008 · NWS SLC · 1 event in 1 county or zone
A quick-hitting storm system brought snow and strong winds to extreme southwest Wyoming.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A quick-hitting storm system brought snow and strong winds to extreme southwest Wyoming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Feb 7, 4:09 AM MST, 2 hours 51 minutes earlier.
Area forecast discussion, Feb 7, 4:09 AM MST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
409 AM MST THU FEB 7 2008
.SYNOPSIS...A VIGOROUS PACIFIC SYSTEM WILL CROSS NORTHERN AND
CENTRAL UTAH TODAY AND THIS EVENING. A NORTHWEST FLOW WILL REMAIN
OVER THE AREA FRIDAY WITH AN UPPER RIDGE EXPECTED FOR SATURDAY AND
SUNDAY.
&&
.DISCUSSION...WINDS REACHED A MINIMUM ON THE RIDGES OVERNIGHT BUT
WILL INCREASE RAPIDLY THIS MORNING. LIGHT SNOW IS SPREADING INTO
THE NORTHERN WASATCH MOUNTAINS IN AREA OF WARM ADVECTION
ISENTROPIC UP-GLIDE. A STRONG SURFACE LOW HAS MOVED ONSHORE
OVERNIGHT WELL NORTH OF UTAH. THE SOUTHERN EDGE OF THE ASSOCIATED
STRONG SOUTHERLY SURFACE PRESSURE GRADIENT WILL DEVELOP OVER
NORTHERN UTAH TODAY WITH A FLAT WAVE MOVE BY ALOFT. NAM12 06Z RUN
BRINGS 50 KNOT WIND WIND SPEEDS DOWN TO 7-8000 FEET MSL OVER
NORTHERN UTAH THIS AFTERNOON...DROPPING OFF RAPIDLY FARTHER TO
THE SOUTH. RELATIVELY HIGH DENSITY SNOW IS LIKELY TODAY ACROSS
NORTHERN UTAH AND SOUTHWEST WYOMING WITH THE STRONG WINDS...WARM
FRONT PROFILE AND WARMER TEMPERATURES THROUGH MID-AFTERNOON. HIGH
WINDS WILL BE THE MAIN STORY FOR THE MOUNTAINS AND PLATEAU OF
SOUTHWEST WYOMING AND SNOW ACCUMULATIONS WILL BE DIFFICULT TO
MEASURE. MAIN CHANGE TO THE STORM HEADLINES THIS MORNING IS TO
INCREASE SOUTHWEST WYOMING TO A WINTER STORM WARNING...EMPHASISING
THE WIND AND BLOWING SNOW THREAT.
MODERATELY STRONG AND STABLE NORTHWEST FLOW WILL BE OVER UTAH
FRIDAY THEN RIDGE TAKES OVER FOR SATURDAY AND SUNDAY WITH LIGHTER
WINDS. GFS KEEPS INSISTING ON A SHORTWAVE DIGGING FAR ENOUGH WEST
TO HIT UTAH ON MONDAY BUT THE EC HAS A WEAK SHORTWAVE AND REMAINS
DRY. HAVE INCREASED POPS TO CLIMATOLOGICAL VALUES MONDAY. BOTH
MODELS AND MOST ENSEMBLE MEMBERS STILL BRING THE NEXT SIGNIFICANT
STORM TO THE AREA WEDNESDAY.
&&
.AVIATION...VFR CONDITIONS CONTINUE AT THE SLC TERMINAL. CEILINGS
HAVE REACHED THE 6000 FT AGL LEVEL AND WILL CONTINUE TO SLOWLY
LOWER. SNOW IS EXPECTED TO DEVELOP BETWEEN 13Z AND 16Z...CAUSING
CONDITIONS TO DROP INTO THE LOW END MVFR OR HIGH END IFR RANGE.
HEAVIER SNOW IS EXPECTED WITH THE PASSAGE OF A COLD FRONT LATE THIS
AFTERNOON OR EARLY THIS EVENING. A 40 PERCENT CHANCE OF A RAIN AND
SNOW MIX IS POSSIBLE THIS AFTERNOON AHEAD OF THE COLD FRONT. SOUTH
WINDS WILL INCREASE THROUGH THE DAY WITH WITH AN AWW FOR GUSTY
WINDS PROBABLE LATER THIS MORNING.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL 11 PM THURSDAY FOR UTZ002-UTZ006-
UTZ007-UTZ008-UTZ009.
WINTER STORM WARNING UNTIL 11 PM THURSDAY FOR UTZ010.
SNOW AND BLOWING SNOW ADVISORY UNTIL 11 PM THURSDAY FOR UTZ001-
UTZ005.
SNOW AND BLOWING SNOW ADVISORY UNTIL 11 PM THURSDAY FOR UTZ003-
UTZ004-UTZ014-UTZ517.
WY...WINTER STORM WARNING UNTIL 11 PM THURSDAY FOR WYZ021.
&&
PUBLIC...GIBSON
AVIATION...YOUNG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Feb 7, 5:45 AM MST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
545 AM MST THU FEB 7 2008
UTZ001>016-019>021-517-518-WYZ021-081200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
545 AM MST THU FEB 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A STORM SYSTEM WILL IMPACT MAINLY NORTHERN AND CENTRAL UTAH AS
WELL AS SOUTHWEST WYOMING TODAY AND THIS EVENING. STRONG WINDS
WILL RESULT FOR HIGHER TERRAIN AND LOCALLY AT LOWER ELEVATIONS.
TRAVEL WILL BECOME HAZARDOUS DUE TO BLOWING SNOW IN HIGHER
ELEVATIONS OPEN AREAS. SOUTHERN UTAH WILL REMAIN DRY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HIGH PRESSURE ALOFT WILL BEGIN TO TAKE CONTROL OF THE WEATHER
PATTERN FRIDAY...AND WILL BRING STABLE AND WARMER WEATHER TO THE
OUTLOOK AREA FOR THE WEEKEND. THE NEXT SIGNIFICANT SYSTEM IS
LIKELY ABOUT THE MIDDLE OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Winter Storm, Uinta
- When
- February 7, 7:00 AM MST to February 8, 2:00 AM MST
- Where
- Uinta forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.288, -110.548 (the zone’s center; the record gives no point)
This winter storm greatly impacted travel in southwest Wyoming. The Evanston ASOS indicated extended periods of time with 1/4 mile visibility in heavy snow and wind gusts up to 45 mph. The UDOT sensor in the area also recorded a 54 mph wind gust. These conditions made travel hazardous, and caused I-80 to be closed at Evanston. New snow accumulations were measured to be 4 to 5 inches, but there was a great amount of blowing and drifting snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 7, 20081 death · 1 event
- Avalanche in Washington, February 7, 2008$1.1 million · 1 event
- Flood in Ohio, February 7 to 9, 2008$20,000 · 1 event
- High Surf in Hawaii, February 7 to 9, 200810 events
- Winter Storm and Heavy Snow in Idaho, February 7 to 8, 20088 events
- Flash Flooding and Heavy Rain in Hawaii, February 7 to 9, 20086 events
- Winter Storm and High Wind in Utah, February 7 to 8, 200857 kt wind · 5 events
- Winter Storm in Idaho, February 7 to 9, 20084 events
- Winter Storm and Winter Weather in Colorado, February 7 to 8, 20084 events
- High Wind in Wyoming, February 7, 200870 kt wind · 3 events
- High Wind in Wyoming, February 7, 200867 kt wind · 3 events
- High Wind in Montana, February 7, 20083 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84273.